Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Red patches on leg, no swelling. Have filariasis. Will medication cure it permanently?

hi! one of my friend is suffering from filariasis . so i want to know some information about this, is it curable after the 21 days medicine course, his leg gets red patches but no swelling is there, only one time on the initial stage he had swelling but later it had gone, this problem he was having for last one year but he did not take it seriously, but now he has stated the medicine, his leg looks likee normal no swelling is there and no redness is there, but our doctor told it is the sign of filaria, so please let me know that if we continuing with the medicine of filaria, will it be cured permanently or it will emerge again after some years or what is the final cure for it, please help me as i am not getting the sufficient answer from anywhere .
Asked On : Wed, 15 Aug 2012
Answers:  1 Views:  91
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Diabetologist 's  Response

Filariasis is a parasitic infection.
It is transmitted to man by mosquitoes.
It is diagnosed by identifying microfilariae in the blood.
The causative organism is wuchereria bancrofti.
At the initial stages Diethylcarbamazine for 21 days will cure the disease.
If it is left untreated and once lymphadenitis gets established then elephantitis sets in and the deformation of the part becomes permanent.
Answered: Sat, 18 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor